Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Questions about lipoatrophy
Sep 25, 2004

Hi: I started treatment w/3tc/d4t/viramune 8 years ago.I've been <75 ever since w/cd4 900-1000. I'm 51.

I have developed protruding veins in my arms and legs over the last few years. However,there has been a benifit to my torso in that I have lost stomach and love handle fat and my life-long *inee* belly-button has become an *outtee*!!

The problem is I have slight facial dimpling.I didn't really notice until my Dr. suggested I switch the zerit to abacavir. He noticed the mild hollowing which of course I now see all to well.

He recommended a Dr. in SF that is an expert in the use of "Newfill".

Will the med. switch (2 days ago) allow a reversal of the mild facial hollowing and protruding leg and arm veins?

If it does and I decide to have the Newfill procedure will the reversal plus the Newfill add too much fat to my face?

Any other medication switch suggestions? Thank you.

Response from Dr. Conway

Changing medications as you have done may stop the development of lipoatrophy. It is unclear if such approaches lead to a reversal of the changes that have occurred. However, the earlier the change is made, the better, and this seems to be the case with you. I would probably give it some time (perhaps a few months) to see.

As for the Newfill, make sure you see results that this particular surgeon has obtained with people similar to yourself before you commmit to it. The procedure is still dependent on who is doing it.



Previous
do condoms "REALLY" work?
Next
Sustiva/Truvada Combo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement